Thunderstorm Wind, Daviess
- When
- April 23, 2:54 PM CST
- Where
- Daviess County, 1 mi W of Owensboro
- Measured
- 52 kt (60 mph)
- Property damage
- $2,000
- Reported by
- UNKNOWN
- Coordinates
- 37.767, -87.133
Two utility poles were blown down on Highway 56.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 23, 1:30 PM CST, 1 hour 24 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PADUCAH KY 230 PM CDT MON APR 23 2001 UPDATE: WENT AHEAD AND INCLUDED A MENTION OF SHOWERS CENTRAL AND WEST...AS MORE SHOWERS TAKING SHAPE NEAR THE MISSOURI BOOTHEEL...OTHERWISE REST OF FORECAST FALLS IN LINE WITH AFD. BAND OF STRONG TO NEAR SEVERE CONVECTION ROLLING ACROSS THE CWA. LATEST AVN AND RUC MODELS SHOW THE CONVECTION ADVANCING EAST AND OUT OF THE REGION FAIRLY EARLY THIS EVENING. VISIBLE LOOP SHOWS BACK EDGE OF THE CLOUDS FROM JUST WEST OF ST. LOUIS TO NEAR WEST PLAINS IN MISSOURI. SO MAY OR MAY NOT HAVE TO MENTION CONVECTION EAST...OTHERWISE WILL KEEP IT DRY CENTRAL AND WEST AND MENTION CLEARING SKIES. LOW TEMPERATURES TONIGHT LOOK REASONABLE...AND LINE UP WITH LATEST GUIDANCE. SURFACE HIGH PRESSURE TO BUILD IN OVER THE NEXT 24 TO 36 HOURS WITH NORTHWEST FLOW ALOFT SET UP. THIS WILL OFFER UP SLIGHTLY COOLER TEMPERATURES. MEAN RH TO BE RATHER LOW...WITH DECENT SUBSIDENCE IN PLACE...SO WILL BE MOSTLY SUNNY TUESDAY AND FAIRLY CLEAR TUESDAY NIGHT. AVN MOST AGGRESSIVE BRINGING IN MOISTURE FROM THE NORTHWEST WITH NEXT DISTURBANCE IN THE FLOW ON WEDNESDAY. EXPECT MORE CLOUDS...BUT PRECIP SHOULD REMAIN NORTH. ONLY MINOR ADJUSTMENTS TO THE EXTENDED. .PAH...NONE.
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-231900- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1115 AM CDT MON APR 23 2001 VALID UNTIL 600 AM TUESDAY...THIS THUNDERSTORM OUTLOOK COVERS SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PROGRESS ACROSS THE FOUR- STATE REGION TODAY. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS MAY BECOME SEVERE. SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING...ESPECIALLY ALONG AND EAST OF THE MISSISSIPPI RIVER. AS OF LATE MORNING...A COLD FRONT WAS SITUATED FROM LOW PRESSURE OVER WISCONSIN SOUTH ACROSS CENTRAL MISSOURI INTO WESTERN ARKANSAS. THIS FRONT WILL BE THE FOCUSING MECHANISM FOR SHOWERS AND THUNDERSTORMS AS IT PUSHES EAST ACROSS THE FOUR-STATE REGION THIS AFTERNOON AND EVENING. LATEST SATELLITE AND RADAR LOOPS DEPICT A NARROW BAND OF SHOWERS AND EMBEDDED THUNDERSTORMS ALONG AND JUST AHEAD OF THE COLD FRONT. THIS ACTIVITY WILL CONTINUE TO MAKE ITS WAY ACROSS THE FORECAST AREA OVER THE NEXT 12 HOURS. THE ATMOSPHERE IS FORECAST TO REMAIN MARGINALLY UNSTABLE THIS AFTERNOON. THE BEST UPPER-LEVEL SUPPORT WILL REMAIN TO THE NORTH OF THE AREA...THUS LIMITING THE SEVERE THREAT. HOWEVER...ISOLATED SEVERE STORMS ARE STILL POSSIBLE...ESPECIALLY DURING THE MID AND LATE AFTERNOON HOURS WHEN THE ATMOSPHERE WILL BE MOST UNXSTABLE. SHOULD ANY STORMS BECOME SEVERE THIS AFTERNOON AND EVENING...VERTICAL WIND AND TEMPERATURE PROFILES SUGGEST THE GREATEST THREAT WILL BE DAMAGING WIND. STORM MOVEMENT WILL BE NORTHEAST AT 35 TO 40 MPH. PRESLEY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH, KY
210 PM CDT MON APR 23 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0205 PM ARLINGTON KY WIND DAMAGE
04/23/01 CARLISLE TREE DOWN ON POWER LINES.
POWER KNOCKED OUT.REPORTED
BY LAW ENFORCEMENTINZ082-086>088-KYZ013-015-016-018>021-232130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 324 PM CDT MON APR 23 2001 ...GUSTY WINDS POSSIBLE IN STRONG THUNDERSTORMS... AT 320 PM CDT...DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS STRETCHING FROM PETERSBURG INDIANA TO HENDERSON AND PRINCETON KENTUCKY. THIS LINE OF STORMS WILL CONTINUE TO SWEEP ACROSS SOUTHWEST INDIANA AND WESTERN KENTUCKY THROUGH THE LATE AFTERNOON HOURS. WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE IN THE STRONGER STORMS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH, KY
338 PM CDT MON APR 23 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0250 PM CALVERT CITY KY 66 MPH TSTM WIND GUST
04/23/01 MARSHALL REPORTED BY NWS
EMPLOYEE
0250 PM CALVERT CITY KY WIND DAMAGE
04/23/01 MARSHALL TREES DOWN...PURCHASE
PARKWAY AT GILBERTSVILLE
INTERSECTION AND 68 WEST.
REPORTED BY LAW
ENFORCEMENT.The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Two utility poles were blown down on Highway 56.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2001Every state in 2001This day in weather historyWarnings in Kentucky, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5236092.